MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERC DILATION KIT W/ SINGLE STAGE DILATOR & BLUSELECT SUCTIONAID TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERC DILATION KIT W/ SINGLE STAGE DILATOR & BLUSELECT SUCTIONAID TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/563/080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 03/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A5.Ethnicity: british.D4.Lot number, expiration date, and h4.Manufacture date are unknown; no information has been provided to date.D4.Primary udi number: the primary di# has been used as the lot/serial information is unknown.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.A device history record could not be completed as no lot number was received.
 
Event or Problem Description
It was reported that the patient was unable to or having difficulty in aspirating from the subglottic port due to broken plastic.The patient was undergoing long term ventilatory wean.The patient was sedated and unable to be weaned off the ventilator due to a multitude of factors.Percutaneous tracheostomy insertion was performed as a result.The tracheostomy was changed or removed when clinically appropriate.The event occurred in the intensive care unit.There were no reports of any harm caused, but it was difficult to manage patient's respiratory wean due to secretion load above the cuff.No further medical intervention was required.

Brand Name
PORTEX PERC DILATION KIT W/ SINGLE STAGE DILATOR & BLUSELECT SUCTIONAID TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19984774
Report Number3011237704-2024-00165
Device Sequence Number4325290
Product Code BTO
UDI-Device Identifier15019517103410
UDI-Public(01)15019517103410
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/563/080
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight84 KG
Patient RaceBlack Or African American